Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/118153
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Bending and vibration analyses of coupled axially functionally graded tapered beams
Author: Ghayesh, M.
Farokhi, H.
Citation: Nonlinear Dynamics, 2018; 91(1):17-28
Publisher: Springer
Issue Date: 2018
ISSN: 0924-090X
1573-269X
Statement of
Responsibility: 
Mergen H. Ghayesh, Hamed Farokhi
Abstract: The nonlinear bending and vibrations of tapered beams made of axially functionally graded (AFG) material are analysed numerically. For a clamped–clamped boundary conditions, Hamilton’s principle is employed so as to balance the potential and kinetic energies, the virtual work done by the damping, and that done by external distributed load. The nonlinear strain–displacement relations are employed to address the geometric nonlinearities originating from large deflections and induced nonlinear tension. Exponential distributions along the length are assumed for the mass density, moduli of elasticity, Poisson’s ratio, and cross-sectional area of the AFG tapered beam; the non-uniform mechanical properties and geometry of the beam along the length make the system asymmetric with respect to the axial coordinate. This non-uniform continuous system is discretised via the Galerkin modal decomposition approach, taking into account a large number of symmetric and asymmetric modes. The linear results are compared and validated with the published results in the literature. The nonlinear results are computed for both static and dynamic cases. The effect of different tapered ratios as well as the gradient index is investigated; the numerical results highlight the importance of employing a high-dimensional discretised model in the analysis of AFG tapered beams.
Keywords: Axially functionally graded material; tapered beam; forced nonlinear vibration; nonlinear static response
Rights: © Springer Science+Business Media B.V. 2017
RMID: 0030077732
DOI: 10.1007/s11071-017-3783-8
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.